MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2; PISTON SYRINGE
Model Number 305062
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0199226, medical device expiration date: 2025-06-30, device manufacture date: 2020-07-17.Medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe blunt fill 5ml ll w/ndl 18x1-1/2 stopper was damaged and another syringe leaked.The following information was provided by the initial reporter: material no.305062, batch no.0199226, unknown.It was reported that stopper looks melted inside one syringe and another syringe had medication that leaked behind stopper.
 
Additional Manufacturer Narrative
H.6.Investigation: one 5ml syringe with needle attached in an opened blister pack from batch 0199226 (p/n 305062) was received and evaluated.The syringe appeared to be manipulated as clear fluid droplets were present inside and outside the fluid path.It was observed there was damage present at the bottom of the barrel with deformations present between the zero line and 1ml marking, which was rejectable per product specification.Potential root cause for the damaged barrel defect is associated with the assembly process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that syringe blunt fill 5ml ll w/ndl 18x1-1/2 stopper was damaged and another syringe leaked.The following information was provided by the initial reporter: material no.305062 batch no.0199226, unknown.It was reported that stopper looks melted inside one syringe and another syringe had medication that leaked behind stopper.

Brand Name
SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10837764
Report Number1213809-2020-00795
Device Sequence Number3216597
Product Code FMF
UDI-Device Identifier30382903050629
UDI-Public30382903050629
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305062
Device Catalogue Number305062
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1